Can Muscle Compensation Be a Long-term Effect of Botox?
I have this problem. It's as if some muscles got STRONGER to make up for the atrophy on the left side of my face, even though my last treatment was more than a year ago.
All the time, but especially when I smile, my whole left eye area protrudes and under my left eye, the cheek/eye area looks oddly plump and slightly turned up. Also, my left eyelid area is a bit swollen and slightly droopy. I have been to doctor for blood tests to rule out thyroid, kidney, and liver issues. Have had dentist look and rule out teeth problems. Went to eye doctor and also had MRI to make sure eyes were healthy and that there was no mass. Will these side effects ever go away? What can I do to fix this? Is there a way to help facial/eye muscles get back to normal? Thank you for your help!
Eye symptoms and botox
I would say that if you had Botox more than a year ago, it is unlikely that your symptoms are related to Botox.
New York Plastic Surgeon
Can Botox make my face uneven?
Hi Chr021490. If your last Botox injection was over a year ago, it seems unlikely that the symptoms you are describing are related. We're also wondering what area of the face you had Botox injected.
For patients, it's above, in between or at the outside of the eyes. Are you relating these problems to "crow's feet" injections at the outer eye? This would seem to be the only possible related injection area, but the results would have worn off so long ago as to most likely rule this out.
The other possibility, which may be harder to accept is that you had some asymmetry before the injections. Your practitioner should have before and after photos to review with you to see if this is actually the case.
We suggest visiting him/her for a checkup to discuss your concerns. It is not uncommon to have a patient voice a concern over their appearance only to review the issue using the "before" photos to find out that it's nothing new. Good luck.
Muscle compensation is likely not from Botox!
One thing is possible regarding your situation. Sometimes, people don't notice things about themselves until they actually get something done. This is a common thing that happens. When you get something done, like Botox, you tend to look at certain parts of your face more closely and notice things that used to be there before. That is why doctors have become used to pointing things out to people so that this doesn't happen after the particular procedure.
We are asymmetric for many reasons. One thing is really interesting though. When people look at others to asses beauty we tend to look at the right side of the person's face predominately. This is due to the fact that our right brains appreciate beauty more than the left brain. Our visual fields are crossed and asymmetric which leads to this phenomenon. You can find this out by searching on the web for visual field pathways in the brain. Hence, we select one another, from a sexual selection stand point, by concentrating more on the right side of the face.
In terms of the possibility that other facial muscles are working harder to compensate and then subsequently leading to asymmetric muscle movement and size differences, This is a possibility that hasn't been looked into as much from a scientific standpoint and could be happening. I would have to see pictures myself to really come to some assesment of the situation. Botox could help in this regard too. You could put Botox in those muscles that you think are bigger in a very conservative way. I would talk to your doctor or send me pictures.
I hope that helps!
You might also like...
You need to continue evaluation as you are doing for other possible causes
These symptoms are unusual from Botox stand point and the underlying issue could be other medical conditions. It appears that you are being followed up closely and are undergoing testing for this condition.
Botox is not likelyu the cause.
The symptoms and findings you describe are quite unusual and should not be related to Botox. However, I am sure you have questions about this because the timeing seems right.
I would continue to see your physicians in close follow up to ensure that there are no other medical conditions which could be responsible for your current condition.
Generally, all effects of Botox should dissipate after 5 months. It seems very unlikely that it is responsible.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.